MAUDE Adverse Event Report: CORDIS CORPORATION LONG GEN / PRO 29 X 60 BIL 135; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION LONG GEN / PRO 29 X 60 BIL 135; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2960BPX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The products were not returned for analysis.A review of the manufacturing records could not be conducted without a lot number.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a problem with the 29 x 60 x 135 palmaz genesis transhepatic biliary stent delivery system (sds) on a.035" opta pro where it dislodges in the body before the stent was meant to be deployed.There was no reported patient injury.It was mentioned that the user has had three different sizes, all dislodged, and the stent being knocked off in wrong location.It seemed that if the stent meets any resistance, it¿s knocking it off the balloon, then when the physician goes to remove the stent delivery system, the stent dislodges.The device will not be returned for analysis.
 
Additional Manufacturer Narrative
There was a problem with the 29 x 60 x 135 palmaz genesis transhepatic biliary stent delivery system (sds) on a.035" opta pro where it dislodges in the body before the stent was meant to be deployed.There was no reported patient injury.The target lesion was the iliac artery which was moderately calcified with eighty percent stenosis.A competitive new stent was introduced for deployment and the wrongly placed stent was deployed to side.The device was stored per the instruction for use for two months.The was product stored, handled, and prepped according to the instructions for use (ifu) with nothing unusual noted.It was mentioned that the user has had three different sizes, all dislodged, and the stent being knocked off in wrong location.It seemed that if the stent meets any resistance, it¿s knocking it off the balloon, then when the physician goes to remove the stent delivery system, the stent dislodges.No other information was provided.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿stent dislodged - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The target lesion was the iliac artery which was moderately calcified with 80% stenosis.Procedural factors or vessel characteristics may have an influence on this incident.As no lot number or other product information was supplied a phr could not be completed.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Inspect the crimped stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.¿ this device is not indicated for vascular use therefore this event is considered off label usage.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
LONG GEN / PRO 29 X 60 BIL 135
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11615878
Report Number9616099-2021-04383
Device Sequence Number3099757
Product Code FGE
UDI-Device Identifier20705032039564
UDI-Public20705032039564
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPG2960BPX
Device Catalogue NumberPG2960BPX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1